MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG KAINOX VCS 60; ICD LEAD

BIOTRONIK SE & CO. KG KAINOX VCS 60; ICD LEAD
Model Number 124325
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in (b)(6) 2020 the patient was in the hospital for shoulder pain (unrelated to icd system).It was discovered that the lead coil was fractured but the lead remains implanted.No adverse patient events were reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
The device is currently not available for analysis.No conclusion can be drawn at this time.No additional information is available at the moment.The file is closed.The investigation will be re-opened should additional data become available.
 
Additional Manufacturer Narrative
Lead was explanted and returned.Upon receipt, the lead under complaint was found cut 37cm and 55cm distal to the df-1 connector pin into 3 segments.All fragments were received for analysis.It is reasonable to assume that the lead was cut during the extraction procedure.The performance of the lead fragments was scrutinized, including a visual inspection.The analysis revealed 37.5cm distal to the df-1 connector pin that the conductor coil was found fractured.Based on the characteristics, as well as the location of the damage, it is reasonable to assume that the lead was subject to excessive mechanical forces as the result of clavicular first rib entrapment.Further damages such as a deformed lead body 9cm proximal to the lead tip and a deformed rv shock coil, most likely occurred during the extraction procedure due to tensile stress.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
KAINOX VCS 60
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10942679
Report Number1028232-2020-05275
Device Sequence Number16947957
Product Code NVY
UDI-Device Identifier04035479011987
UDI-Public04035479011987
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model Number124325
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer12/08/2020
05/21/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date12/08/2020
05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR